News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: NO PERIODS AFTER ARBORTION


 t.k 23 - Thu Nov 13, 2008 9:16 am

Hi i need your help,

I did an arbotion 4 months ago and since from then i havent had my periods
all i do is to spot everyday since the arbortion, i want to know if there is something wrong that they did when they were doing the procedure, i am very worried about my well being and i want to know if this will cause any problems with me giving birth or falling pregnant in the future, and again i want to know if there is something that can be done for me to have my periods back and is there anyone i can consult with this matter.
 Debbie Miller, RN - Fri Nov 14, 2008 5:31 pm

User avatar Hello,
You should be able to access the doctor who performed the abortion about any post-surgical questions. If not, see another family practice or OB/GYN. Sometimes taking birth control pills helps regulate the periods by stabilizing the hormones. This would also be a good idea to prevent future unwanted pregnancies. Like all surgical procedures, a history of abortion (especially multiple abortions) has been shown to sometimes interfere in future pregnancies because scarring can occur but this risk is considered low. Chances are good you will have no long-term physical effects.

In the future it would be good to practice safe, protected sex, preferably with condoms to help prevent sexually transmitted infection as well as pregnancy. If you have an "accident" you could rely on plan B - emergency contraception. Both techniques will be better than continuing to abort fetuses.

Best wishes.
 famgr8 - Thu Oct 22, 2009 3:36 am

I had an abortion on sept.23rd.I immediately started taking birth control.Nearly two weeks after the procedure and the start of the BC I had intercourse.My partner extract on time.What are the chances of me becoming pregnant again because of that?Even though I am taking birth control.
 Debbie Miller, RN - Sat Oct 24, 2009 10:50 am

User avatar Hello,
Your chances are very slim. Taken correctly birth control pills are very reliable with a very low failure rate. With perfect use, it's only about 0.1% (one in 1000 women will eventually become pregnant while taking it. But with typical use (missing pills, etc.) 1-5 in 100 women may become pregnant while on the pill.

Whenever you are worried due to no period or symptoms, take a home pregnancy test, especially if you missed two or more pills during the month.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here